Advertisement

Approximating Fixed Points of a General Class of Nonexpansive Mappings in Banach Spaces with Applications

  • Rameshwar Pandey
  • Rajendra Pant
  • Vladimir RakočevićEmail author
  • Rahul Shukla
Article
  • 121 Downloads

Abstract

In this paper, we present some fixed point results for a general class of nonexpansive mappings which are not necessarily continuous on their domains. We show that this class properly contains many other classes of nonexpansive type mappings. Some illustrative examples have been presented and various prominent iteration processes have been compared for different choices of parameters and initial guesses. We also present an application of our results to nonlinear integral equations.

Keywords

Nonexpansive mappings condition (E) iteration process opial property 

Mathematics Subject Classification

Primary 47H10 54H25 

Notes

References

  1. 1.
    Abbas, M., Nazir, T.: A new faster iteration process applied to constrained minimization and feasibility problems. Mat. Vesnik 66(2), 223–234 (2014)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Agarwal, R.P., O’Regan, D., Sahu, D.R.: Iterative construction of fixed points of nearly asymptotically nonexpansive mappings. J. Nonlinear Convex Anal. 8(1), 61–79 (2007)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Amini-Harandi, A., Fakhar, M., Hajisharifi, H.R.: Weak fixed point property for nonexpansive mappings with respect to orbits in Banach spaces. J. Fixed Point Theory Appl. 18(3), 601–607 (2016)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Aoyama, K., Kohsaka, F.: Fixed point theorem for \(\alpha \)-nonexpansive mappings in Banach spaces. Nonlinear Anal. 74(13), 4387–4391 (2011)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Browder, F.E.: Fixed-point theorems for noncompact mappings in Hilbert space. Proc. Natl. Acad. Sci. USA 53, 1272–1276 (1965)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Browder, F.E.: Nonexpansive nonlinear operators in a Banach space. Proc. Natl. Acad. Sci. USA 54, 1041–1044 (1965)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Butsan, T., Dhompongsa, S., Takahashi, W.: A fixed point theorem for pointwise eventually nonexpansive mappings in nearly uniformly convex Banach spaces. Nonlinear Anal. 74(5), 1694–1701 (2011)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Edelstein, M.: The construction of an asymptotic center with a fixed-point property. Bull. Am. Math. Soc. 78, 206–208 (1972)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Edelstein, M.: Fixed point theorems in uniformly convex Banach spaces. Proc. Am. Math. Soc. 44, 369–374 (1974)MathSciNetCrossRefGoogle Scholar
  10. 10.
    García-Falset, J., Llorens-Fuster, E., Suzuki, T.: Fixed point theory for a class of generalized nonexpansive mappings. J. Math. Anal. Appl. 375(1), 185–195 (2011)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Goebel, K., Japón-Pineda, M: A new type of nonexpansiveness. In: Proceedings of 8-th International Conference on Fixed Point Theory and Applications, Chiang Mai (2007)Google Scholar
  12. 12.
    Goebel, K., Kirk, W.A.: A fixed point theorem for asymptotically nonexpansive mappings. Proc. Am. Math. Soc. 35, 171–174 (1972)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Goebel, K.: On a fixed point theorem for multivalued nonexpansive mappings. Ann. Univ. Mariae Curie-Skłodowska Sect. A 29(1975), 69–72 (1977)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Goebel, K., Kirk, W.A.: Topics in Metric Fixed Point Theory. Cambridge Studies in Advanced Mathematics, vol. 28. Cambridge University Press, Cambridge (1990)CrossRefGoogle Scholar
  15. 15.
    Göhde, D.: Zum Prinzip der kontraktiven Abbildung. Math. Nachr. 30, 251–258 (1965)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Greguš Jr., M.: A fixed point theorem in Banach space. Boll. Un. Mat. Ital. A (5) 17(1), 193–198 (1980)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Ishikawa, S.: Fixed points and iteration of a nonexpansive mapping in a Banach space. Proc. Am. Math. Soc. 59(1), 65–71 (1976)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Kannan, R.: Fixed point theorems in reflexive Banach spaces. Proc. Am. Math. Soc. 38, 111–118 (1973)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Karapinar, E., Taş, K.: Generalized \((C)\)-conditions and related fixed point theorems. Comput. Math. Appl. 61(11), 3370–3380 (2011)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Khan, S.H., Kim, J.K.: Common fixed points of two nonexpansive mappings by a modified faster iteration scheme. Bull. Korean Math. Soc. 47(5), 973–985 (2010)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Kirk, W.A.: A fixed point theorem for mappings which do not increase distances. Am. Math. Mon. 72, 1004–1006 (1965)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Kirk, W.A.: Fixed point theorems for non-Lipschitzian mappings of asymptotically nonexpansive type. Israel J. Math. 17, 339–346 (1974)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Kirk, W.A., Hong-Kun, X.: Asymptotic pointwise contractions. Nonlinear Anal. 69(12), 4706–4712 (2008)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Lim, T.C.: A fixed point theorem for multivalued nonexpansive mappings in a uniformly convex Banach space. Bull. Am. Math. Soc. 80, 1123–1126 (1974)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Llorens-Fuster, E.: Orbitally nonexpansive mappings. Bull. Austral. Math. Soc. 93(3), 497–503 (2016)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Llorens Fuster, E., Moreno Gálvez, E.: The fixed point theory for some generalized nonexpansive mappings. Abstr. Appl. Anal. 2011, 15 (2011). (Art. ID 435686)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Robert Mann, W.: Mean value methods in iteration. Proc. Am. Math. Soc. 4, 506–510 (1953)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Nicolae, A.: Generalized asymptotic pointwise contractions and nonexpansive mappings involving orbits. Fixed Point Theory Appl. 19, 458265 (2010)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Noor, M.A.: New approximation schemes for general variational inequalities. J. Math. Anal. Appl. 251(1), 217–229 (2000)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Opial, Z.: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bull. Am. Math. Soc. 73, 591–597 (1967)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Pant, R., Shukla, R.: Approximating fixed points of generalized \(\alpha \)-nonexpansive mappings in Banach spaces. Numer. Funct. Anal. Optim. 38(2), 248–266 (2017)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Reich, S.: Kannan’s fixed point theorem. Boll. Un. Mat. Ital. (4) 4, 1–11 (1971)MathSciNetzbMATHGoogle Scholar
  33. 33.
    Rhoades, B.E.: A comparison of various definitions of contractive mappings. Trans. Am. Math. Soc. 226, 257–290 (1977)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Schu, J.: Weak and strong convergence to fixed points of asymptotically nonexpansive mappings. Bull. Austral. Math. Soc. 43(1), 153–159 (1991)MathSciNetCrossRefGoogle Scholar
  35. 35.
    Senter, H.F., Dotson Jr., W.G.: Approximating fixed points of nonexpansive mappings. Proc. Am. Math. Soc. 44, 375–380 (1974)MathSciNetCrossRefGoogle Scholar
  36. 36.
    Sharma, A., Imdad, M.: Approximating fixed points of generalized nonexpansive mappings via faster iteration schemes. Adv. Fixed Point Theory 4(4), 605–623 (2014)Google Scholar
  37. 37.
    Suzuki, T.: Fixed point theorems and convergence theorems for some generalized nonexpansive mappings. J. Math. Anal. Appl. 340(2), 1088–1095 (2008)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  • Rameshwar Pandey
    • 1
  • Rajendra Pant
    • 1
    • 2
  • Vladimir Rakočević
    • 3
    Email author
  • Rahul Shukla
    • 1
  1. 1.Department of MathematicsVisvesvaraya National Institute of TechnologyNagpurIndia
  2. 2.Department of Pure MathematicsUniversity of JohannesburgAuckland ParkSouth Africa
  3. 3.Department of Mathematics, Faculty of Sciences and MathematicsUniversity of NišNisSerbia

Personalised recommendations